Massachusetts, 2006High Wind in Massachusetts, February 17, 2006
February 17, 2006 · NWS ALY · 1 event in 1 county or zone
At daybreak on February 17, an intensifying low pressure was over the St Lawrence Valley of New York. It traveled rapidly down the St Lawrence Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At daybreak on February 17, an intensifying low pressure was over the St Lawrence Valley of New York. It traveled rapidly down the St Lawrence Valley. An associated cold front moved across western New England around noon. A strong pressure gradient was over the region prior to, and after the cold frontal passage. Wind gusts in excess of 60 miles an hour, some associated with thunderstorms and some without thunder, left about 5,000 homes and businesses without electricity in Berkshire County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 17, 3:40 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 17, 3:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EST FRI FEB 17 2006
.SYNOPSIS...LOW PRESSURE,OVER EASTERN CANADIAN,WILL CONTINUE TO
DEEPEN AS IT MOVES SLOWLY FURTHER NORTH AND EAST. THE PRESSURE
GRADIENT BETWEEN THIS STRENGTHENING STORM AND HIGH PRESSURE,BUILDING
TO OUR SOUTH,WILL KEEP STRONG WINDS THROUGH THE EVENING HOURS. THE
WINDS WILL BACK OFF OVERNIGHT. HOWEVER,A SECONDARY ARCTIC BOUNDARY
WILL MOVE THROUGH THE REGION AROUND DAYBREAK,BRINGING A BIT MORE
CLOUDS,FLURRIES OR SCATTERED SNOW SHOWERS,SOME MORE WIND,AND EVEN
COLDER TEMPERATURES BY THE WEEKEND.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...INDEED WE ARE STILL
TRACKING A HISTORICAL WIND EVENT. AS THE COLD FRONT MOVED THROUGH
EARLIER...A LINE OF THUNDERSTORMS DEVELOPED ALONG IT...WHICH FURTHER
AUGMENTED THE TRANSFER OF VERY STRONG WINDS DOWN TO THE GROUND. WE
HAD A FEW REPORTS OF PENNY SIZE HAIL AS WELL. EXTENSIVE WIND DAMAGE
INCLUDED MANY TREES DOWN...POWER LINES AND POWER OUTAGES THROUGHOUT
OUR REGION. IT IS RARE TO ACTUALLY VERIFY A HIGH WIND WARNING WITH
MEASURED WIND GUSTS TO 60 MPH OR HIGHER. WE NOT ONLY DID THIS AT
ALBANY INTERNATIONAL AIRPORT WHICH REPORTED A PEAK WIND RIGHT AT 60
MPH...BUT WE DID IT AT MANY OTHER LOCALITIES. STRATTON MOUNTAIN
REPORTED A PEAK WIND GUST OF 143 MPH...PERHAPS THE HIGHEST WIND EVER
REPORTED IN OUR COUNTY WARNING AREA PLEASE SEE OUR PUBLIC STATEMENT
(PNS) FOR FURTHER DETAILS.
WE WILL CONTINUE THE HIGH WIND WARNING THROUGH MIDNIGHT AS EARLIER
FORECASTED. THE PRESSURE GRADIENT WILL ACTUALLY STEEPEN FOR AWHILE
INTO EARLY EVENING...ALONG WITH AN IMPRESSIVE RISE COUPLET...YET TO
MOVE ACROSS MUCH OF OUR REGION. AFTER DARK...WE EXPECT THE
DESTRUCTIVE WINDS TO SLOWLY ABATE. THE EVENING CREW CAN DECIDE TO
END EARLY IF NEED BE.
COLD AIR HAS ALREADY RECLAIMED MOST OF OUR REGION. H8 TEMPS WILL
CONTINUE TO CRASH TO ABOUT -16C OVERHEAD OVERNIGHT. AS COLD AS THE
AIR IS...AN ANTICYLONIC FLOW SHOULD MITIGATE ANY EXTENSIVE LAKE
EFFECT SNOW...AT LEAST THROUGH TONIGHT. THE WINDS WILL FINALLY RELAX
OVERNIGHT BUT THAT IS ONLY BECAUSE YET ANOTHER ARCTIC BOUNDARY WILL
MOVE SOUTH ACROSS THE REGION TOWARD DAYBREAK SATURDAY. MODELS SHOW
LITTLE PRECIPITATION WITH THIS FEATURE...BUT A SNOW SQUALL OR TWO
CANNOT BE RULED OUT. KEPT MENTION OF SUCH IN MOST PLACES. AFTER THIS
BOUNDARY MOVES THROUGH...H8 TEMPS WILL PLUMMET EVEN MORE...DOWN TO
ABOUT -24C DURING THE DAY SATURDAY.
THE SFC-H8 WIND WILL VEER BACK TO A MORE WESTERLY DIRECTION WHICH
MIGHT TAP LAKE EFFECT AND POSSIBLY SEND IT DOWN THE MOHAWK VALLEY
LATE SATURDAY NIGHT INTO SUNDAY. HOWEVER...THE FLOW CONTINUES TO BE
ANTICYCLONIC SO WE DONT THINK WE WILL REACH ADVISORY CRITERIA FOR
NOW.
WENT CLOSE TO THE MAV NOS TONIGHT...BUT LOWER THAN ALL MOS PRODUCTS
ON SATURDAY. DUE TO THE LACK OF SNOW...AND THE FACT THAT THE HIGH
WILL BE WELL TO OUR SOUTH SATURDAY NIGHT (NOT A GOOD RADIATIONAL
EVENT)...WE DONT THINK TEMPS WILL BE MUCH COLDER THAN THE MAV
FORECASTS SATURDAY NIGHT (EXCEPT AT THE USUAL COLDER SPOTS). WENT
CLOSE TO MAV NOS ON SUNDAY
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...A BROAD TROUGH WILL CONTINUE A
MAINLY ZONAL FLOW ALOFT THROUGH WEDNESDAY NIGHT...WITH SLOWLY
MODERATING TEMPS IN OUR AREA. A FEW CLIPPER-TYPE SYSTEMS WILL PASS
THRU IN THE W-NW FLOW ALOFT...WITH A PERIODIC CHANCE OF SNOW
SHOWERS...MAINLY NORTH AND WEST OF ALBANY. MODELS DISAGREE ON
TIMING/AMPLITUDE OF S/WV EMERGING ONTO THE SRN PLAINS ON THURSDAY
AND ITS POSSIBLE PHASING WITH THE NRN STREAM. THE 00Z ECMWF IS THE
ONLY MODEL TO PHASE BOTH STREAMS OVER THE EAST CTRL STATES BY FRIDAY
RESULTING IN A POWERFUL COASTAL STORM NEAR OR JUST OFFSHORE THE NEW
ENGLAND COAST. THE 00Z GFS KEEPS IT FARTHER NORTH AND MUCH WEAKER.
WILL KEEP CHANCE POPS ACROSS FA THURSDAY AND FRIDAY. ABOVE NORMAL
TEMPS WILL TAKE A NOSEDIVE LATE FRIDAY AS UPPER LOW SWINGS BY AND
DRAGS ARCTIC AIR IN BEHIND IT.
&&
.AVIATION...VFR CONDITIONS THROUGH 18/1800Z AT KGFL/KALB/KPOU WITH
P6SM SCT-BKN CLOUDS AROUND 5000 FEET...AND OCCASIONAL SKC. MAIN
PROBLEM WILL BE STRONG SFC WINDS AT 270-300 DEGREES INTO THIS
EVENING AT 20 TO 30 KTS WITH GUSTS UP TO 50 KTS STILL POSSIBLE.
WINDS WILL DIMINISH AFT 22Z-00Z WITH WINDS GUSTS GENERALLY UNDER 25
KTS AFT 06Z. WINDS WILL INCREASE AGAIN AFTER SUNRISE SATURDAY WITH
GUSTS TO OVER 30 KTS POSSIBLE ONCE AGAIN.
&&
.HYDROLOGY...RIVERS ARE IN GOOD SHAPE. RAINFALL THIS MORNING WAS NOT
ENOUGH TO HAVE ANY SIGNIFICANT IMPACT ON AREA STREAMS AND RIVERS.
ARCTIC COLD WILL MOVE IN FOR THE NEXT SEVERAL DAYS WITH TEMPERATURES
AVERAGING WELL BELOW FREEZING FOR THE NEXT THREE TO FOUR DAYS. RIVER
FLOWS WILL RAPIDLY DECREASE AND MORE ICE LIKELY TO FORM ON RIVERS
AND LAKES. WE ISSUE OUR FOURTH WINTER SPRING/FLOOD OUTLOOK. PLEASE
REFER TO OUR PRODUCT ALBESFALY FOR MORE DETAILS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ001-013 UNTIL MIDNIGHT SATURDAY.
MA...HIGH WIND WARNING FOR MAZ001-025 UNTIL MIDNIGHT SATURDAY.
NY...HIGH WIND WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084 UNTIL MIDNIGHT SATURDAY.
...WIND CHILL ADVISORY FOR NYZ032-033 FROM 3 AM SATURDAY TO NOON
SATURDAY.
VT...HIGH WIND WARNING FOR VTZ013>015 UNTIL MIDNIGHT SATURDAY.
&&
SYNOPSIS...HWJIV
SHORT TERM...HWJIV
LONG TERM...KELCH
AVIATION...MAGLARAS
HYDROLOGY...MAGLARASHazardous weather outlook, Feb 17, 3:55 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EST FRI FEB 17 2006
NYZ032-033-181200-
NORTHERN HERKIMER-HAMILTON-
355 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EASTERN NEW
YORK.
.DAY ONE...TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT THROUGH MIDNIGHT. SEE OUR
NON PRECIPITATION STATEMENT FOR FURTHER DETAILS. A WIND CHILL
ADVISORY IS IN EFFECT LATER TONIGHT INTO EARLY SATURDAY. PLEASE
SEE OUR WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...ALL SPOTTERS AND
EMERGENCY PERSONNEL ARE ASKED TO SEND ADDITIONAL REPORTS OF ANY
WIND RELATED DAMAGE...MEASURED SUSTAINED WIND SPEEDS 40 MPH OR
GREATER...OR WIND GUSTS 60 MPH OR HIGHER...TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. PLEASE LET US KNOW THE SPECIFIC TIME OF THE
WIND REPORT OR DAMAGE IF YOU CAN.
CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCLUDING THE SOUTHERN ADIRONDACKS...AS WELL AS SOUTHERN
VERMONT.
.DAY ONE...TONIGHT
THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH MIDNIGHT ACROSS
THIS REGION. PLEASE SEE OUR NON PRECIPITATION STATEMENT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...ALL SPOTTERS AND
EMERGENCY PERSONNEL ARE ASKED TO SEND ADDITIONAL REPORTS OF ANY
WIND RELATED DAMAGE...MEASURED SUSTAINED WIND SPEEDS 40 MPH OR
GREATER...OR WIND GUSTS 60 MPH OR HIGHER...TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. PLEASE LET US KNOW THE SPECIFIC TIME OF THE
WIND REPORT OR DAMAGE IF YOU CAN.
In the hours before
Local storm report, Feb 17, 2:15 PM EST, 1 hour 45 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0212PM FRI FEB 17 2006
#2 0000002 000
GFSO WLSR QHQT QTRF APTS WAPT
00342 FILE 28 FULTON CO SHERIFF NY0170000 FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: FULTON
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTY AFFECTED
DATE AND TIME CONDITION STARTED: 02/17/06 09:30 HOURS
EXTENT OF DAMAGE OR AREAS IN DANGER: MAJOR WIND DAMAGE TO JUST ABOUT EVERY
TOWNSHIP IN THE COUNTY. NUMEROUS TREES DOWN, WIRES DOWN, MAJOR POWER OUTAGES.
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 50+ MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: MANY ROAD CLOSURES. STATE HIGHWAYS BLOCKED ROOFS OFF BUILDINGS
TREES DOWN INTO WIRES NUMEROUS POWER OUTAGES RESIDENTIAL HEALTHCARE FACILITY
AND NATHAN LITTAUER HOSPITAL ON GENERATOR POWER ONE SCHOOL CLOSURE
AUTH PHONE #: 518 736-2100
AUTH LIEUTENANT GARTH W. HILLIERLocal storm report, Feb 17, 2:16 PM EST, 1 hour 44 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0213PM FRI FEB 17 2006
#1 0000001 000
GDUA WLSR QHQT QTRF APTS WAPT
00124 FILE 28 SP PRINCETOWN NY1460101 FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: FULTON,MONTGOMERY,SCHOHARIE,SCHENECTADY,HAMILTON
LOCATION (INCLUDING TOWN AND NEAREST ROAD): MOST LOCATIONS
DATE AND TIME CONDITION STARTED: 02/17/06 AT 12:30 PM
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS POWER OUTAGES FROM LINES TAKEN
DOWN BY TREES AND LIMBS MANY ROADS HAVE TREES DOWN/DOT ADVISED BY LAW
ENFORCEMENT AND WORKING TO CLEAR ROADS NATIONAL GRID INVOLVED IN TRYING
TO RESTORE POWER TO THE VARIOUS LOCATIONS AFFECTED
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 40 MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: ALL LAW ENFORCEMENT AGENCIES IN AREA REPORT NUMEROUS TREES DOWN
AND MANY POWERLINES DOWN UNKNOWN NUMBER OF CITIZENS AFFECTED BUT NATIONAL
GRID IS AWARE AND WORKING TO RECTIFY SITUATION. MONTGOMERY COUNTY SHERIFFS
ADVISE THEY HAVE UNKNOWN NUMBER OF RESIDENCES WITH ROOFS BLOWN OFF. FULTON
COUNTY AND MONTGOMERY COUNTY SHERIFFS ADVISE HEAVIEST DAMAGE IN WESTERN
PART OF THEIR COUNTIES. SCHOHARIE COUNTY SHERIFFS ADVISE MANY AREAS ARE
WITHOUT POWER.
AUTH: Z/SGT. THOMAS PRATT
ZONE THREE SUTTON 2:09 PMLocal storm report, Feb 17, 2:24 PM EST, 1 hour 36 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0221PM FRI FEB 17 2006
#1 0000001 000
GBET WLSR QHQT QTRF APTS WAPT
00481 FILE 28 BETHLEHEM POLICE DEPT FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALBANY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF BETHLEHEM FEURA BUSH RD
DATE AND TIME CONDITION STARTED: 1030AM 2/17/06
EXTENT OF DAMAGE OR AREAS IN DANGER: PRIMARY POWER LINES DOWN ACROSS ROADWAYS
BURNING THE ASPHALT POLE CRACKED AND NUMEROUS SERVICE LINES DOWN FROM TREES
FALLING ON THEM
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 518 439-9973
AUTH LT THOMAS HEFFERNAN 344 143Local storm report, Feb 17, 3:25 PM EST, 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0322PM FRI FEB 17 2006
2 0000002 000
CBSO WLSR QHQT QTRF WAPT
00673 FILE 28 BROOME COUNTY EMER SVC NY003013P FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): COUNTY WIDE
DATE AND TIME CONDITION STARTED: 0900
EXTENT OF DAMAGE OR AREAS IN DANGER: COUNTY WIDE SPORADIC TREES/POWERLINE DOWN
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: MULTIPLE TREES AND POWERLINES DOWN SPORADIC AROUND COUNTY DUE TO
WEATHER FRONT- POWER REMAINS OUT IN AFFECTED IMMEDIATE AREAS AS NYSEG WORKS TO
REMEDY POWER OUTAGES
AUTH PHONE : 607 778-1208
AUTH MICHAEL F ASWAD EMER MGR CHELLIS 3-20 PMLocal storm report, Feb 17, 3:35 PM EST, 25 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP B
0332PM FRI FEB 17 2006
1 0000001 000
BWES WLSR
00329 FILE 28 SP WESTPORT NY1150200 FEB 17-06
TO NATIONAL WEATHER SERVICE
ROAD CONDITION REPORT FOR: 04/15/05 TIME 3 - PM
COUNTY(S) AFFECTED: ESSEX
HIGHWAY(S) AFFECTED: ST 9/22 FROM SHORE AIRPORT RD TO ST 74
CONDITIONS(S): CLOSED DUE TO TREES DOWN IN THE ROAD
SUGGESTED ALTERNATE ROUTE(S): SHORE AIRPORT ROADSOUTH TO ST 74
AUTH TPR JOEL T VANDERPOOL
Local storm report, Feb 17, 3:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM NON-TSTM WND DMG PITTSTOWN 42.84N 73.48W
02/17/2006 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
0542 AM NON-TSTM WND DMG NORTH GREENBUSH 42.67N 73.66W
02/17/2006 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
0910 AM NON-TSTM WND GST FAIRFIELD 43.14N 74.91W
02/17/2006 M73.00 MPH HERKIMER NY TRAINED SPOTTER
0922 AM NON-TSTM WND GST JOHNSTOWN 43.01N 74.37W
02/17/2006 M60.00 MPH FULTON NY TRAINED SPOTTER
0925 AM NON-TSTM WND DMG INDIAN LAKE 43.78N 74.27W
02/17/2006 HAMILTON NY LAW ENFORCEMENT
TREES DOWN.
0930 AM NON-TSTM WND DMG AMSTERDAM 42.94N 74.19W
02/17/2006 MONTGOMERY NY EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN
COUNTYWIDE.
0930 AM NON-TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
02/17/2006 FULTON NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN
COUNTYWIDE.
0956 AM TSTM WND DMG EDINBURG 43.23N 74.09W
02/17/2006 SARATOGA NY FIRE DEPT/RESCUE
ROOF BLOWN OFF MOBILE HOME. PEOPLE TRAPPED INSIDE. NO
REPORTS OF INJURIES AT THIS TIME.
1000 AM NON-TSTM WND GST NEW SCOTLAND 42.63N 73.91W
02/17/2006 E60.00 MPH ALBANY NY TRAINED SPOTTER
REPORTED AT THATCHER PARK.
1000 AM NON-TSTM WND GST GLENS FALLS 43.31N 73.65W
02/17/2006 M61.00 MPH WARREN NY BROADCAST MEDIA
1005 AM HAIL S BUSKIRK 42.95N 73.43W
02/17/2006 M0.75 INCH RENSSELAER NY TRAINED SPOTTER
1005 AM NON-TSTM WND GST MILTON CENTER 43.04N 73.89W
02/17/2006 M67.00 MPH SARATOGA NY AWOS
AT SARATOGA COUNTY AIRPORT.
1005 AM NON-TSTM WND GST GLENVILLE 42.93N 74.05W
02/17/2006 M63.00 MPH SCHENECTADY NY AWOS
AT SCH.
1008 AM TSTM WND GST MIDDLEBURGH 42.60N 74.33W
02/17/2006 M71.00 MPH SCHOHARIE NY TRAINED SPOTTER
1010 AM NON-TSTM WND DMG LAKE GEORGE 43.43N 73.71W
02/17/2006 WARREN NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1010 AM NON-TSTM WND DMG QUEENSBURY 43.38N 73.61W
02/17/2006 WASHINGTON NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1013 AM TSTM WND GST ALBANY 42.66N 73.78W
02/17/2006 M60.00 MPH ALBANY NY ASOS
THUNDER OBSERVED AT NWS ALBANY.
1030 AM TSTM WND DMG HUNTER 42.21N 74.22W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREE DOWN.
1030 AM TSTM WND DMG LEXINGTON 42.24N 74.37W
02/17/2006 GREENE NY TRAINED SPOTTER
TREE DOWN.
1035 AM TSTM WND GST BENNINGTON 42.87N 73.19W
02/17/2006 M66.00 MPH BENNINGTON VT ASOS
DDH
1056 AM TSTM WND GST NORTH ADAMS 42.69N 73.11W
02/17/2006 M58.00 MPH BERKSHIRE MA ASOS
1100 AM NON-TSTM WND DMG NEW BALTIMORE 42.45N 73.79W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN
1100 AM NON-TSTM WND DMG CAIRO 42.31N 74.01W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN.
1100 AM NON-TSTM WND DMG GREENVILLE CENTER 42.39N 74.00W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN.
1130 AM NON-TSTM WND DMG HIGHLAND 41.72N 73.97W
02/17/2006 ULSTER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1145 AM NON-TSTM WND DMG SUNDERLAND 43.12N 73.11W
02/17/2006 BENNINGTON VT TRAINED SPOTTER
TREES AND POWER LINES DOWN.
1146 AM NON-TSTM WND GST 2 E STRATTON MOUNTAIN 43.12N 72.87W
02/17/2006 M143 MPH WINDHAM VT PUBLIC
MEASURED AT STRATTON MOUNTAIN AT ELEVATION OF 3885 FT.
1148 AM NON-TSTM WND GST SHANDAKEN 42.12N 74.40W
02/17/2006 M68.00 MPH ULSTER NY PARK/FOREST SRVC
AT BELLEAYRE SKI AREA.
1200 PM NON-TSTM WND DMG WILMINGTON 42.87N 72.87W
02/17/2006 WINDHAM VT LAW ENFORCEMENT
TREES AND WIRES DOWN
1207 PM NON-TSTM WND DMG PUTNEY 42.97N 72.52W
02/17/2006 WINDHAM VT LAW ENFORCEMENT
TREES AND WIRES DOWN
0100 PM NON-TSTM WND DMG ELLENVILLE 41.70N 74.36W
02/17/2006 ULSTER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
0229 PM NON-TSTM WND DMG LLOYD 41.74N 74.01W
02/17/2006 ULSTER NY LAW ENFORCEMENT
TREES AND WIRES DOWN ACROSS US HIGHWAY 44 AT CHAPEL HILL
RD.
0303 PM NON-TSTM WND DMG EAST FISHKILL 41.55N 73.80W
02/17/2006 DUTCHESS NY LAW ENFORCEMENT
TREE DOWN ACROSS RT 52.
&&
TWASULAHigh Wind, Southern Berkshire
- When
- February 17, 4:00 PM EST
- Where
- Southern Berkshire forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Trees and wires were blown down in Otis.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489734.